Hail, Winnebago
- When
- June 2, 3:22 PM CST
- Where
- Winnebago County, 5 mi E of Larsen
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.183, -88.517
An unstable atmosphere combined with a disturbance in the upper atmosphere to produce thunderstorms in east central Wisconsin. The storms dropped hail up to an inch in diameter across Winnebago county late in the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
An unstable atmosphere combined with a disturbance in the upper atmosphere to produce thunderstorms in east central Wisconsin. The storms dropped hail up to an inch in diameter across Winnebago county late in the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 2, 2:30 PM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT FRI JUN 2 2006 .SHORT TERM...TONIGHT AND SATURDAY...MAIN CONCERN IS ONGOING CONVECTION. ISOLATED STRONG TO SEVERE TSTMS CONTINUE TO DEVELOP IN A MARGINALLY UNSTABLE AIR MASS THAT IS FAVORABLE FOR HAIL. THESE STORMS WERE DEVELOPING AHEAD OF A S/W TROF...AND WERE MOST INTENSE NEAR THE BAY BREEZE BOUNDARY IN NORTHEAST WI. EXPECT THIS CONVECTION TO REMAIN ISOLATED INTO EARLY THIS EVG...THEN DISSIPATE. HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE WSTRN GREAT LKS REGION TONIGHT INTO SATURDAY. MODELS INDICATE SOME VERY WEAK INSTABILITY DEVELOPING OVER THE RGN ON SAT AFT...BUT PRECIP CHCS APPEAR TOO MINIMAL TO MENTION ATTM. STAYED CLOSE TO GUIDANCE TEMPS FOR TONIGHT AND SATURDAY...AND FAVORED LOWER DEW POINTS AS DEPICTED BY MAV GUIDANCE. .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. SIGNIFICANT CHANGE IN WEATHER PATTERN EXPECTED BY THE END OF NEXT WEEK...ALTHOUGH AMOUNT OF COOLING STILL UNCERTAIN AS SIGNIFICANT DIFFERENCES ARISES IN HOW THE ECMWF/GFS HANDLE UPPER LEVEL FEATURES. FOR SATURDAY NIGHT...EXPECT A CLEAR SKY AND COOL CONDITIONS. TEMPERATURES OVER THE FAR NORTH COULD DIP TO NEAR 40 WHILE LOCATIONS OVER THE SOUTHERN PORTION OF THE FORECAST AREA DROP TO NEAR 50. WENT AT OR SLIGHTLY COOLER THAN GUIDANCE...ESPECIALLY OVER THE SANDY SOIL REGION OF NORTH CENTRAL WISCONSIN. HIGH PRESSURE REMAINS OVER THE REGION FOR SUNDAY. DESPITE A COOL START...850MB TEMPERATURES ARE STILL RELATIVELY WARM THEREFORE EXPECT A LARGE DIURNAL RISE. TEMPERATURES WILL WARM INTO THE 70S TO AROUND 80...COOLER NEAR LAKE MICHIGAN. SOME TIMING ISSUES ARISE ON RETURN OF PRECIPITATION SUNDAY NIGHT INTO MONDAY. CONTINUED A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS OVER THE FAR NORTH LATE SUNDAY NIGHT INTO MONDAY. WEAK WARM ADVECTION AND STEEPENING MID LEVEL LAPSE RATES IN THIS REGION SUPPORTED THE BEST CHANCE FOR RAIN. REMAINDER OF THE FORECAST AREA WILL REMAIN DRY THROUGH THE DAY MONDAY AND MORE THAN LIKELY MOST OF MONDAY NIGHT AS MODELS ARE SLOWER WITH THE PROGRESSION OF THE FRONT. CONTINUED CHANCES SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY...AND DID ADD A CHANCE FOR WEDNESDAY NIGHT AS GFS DEPICTING SHORTWAVE DROPPING SOUTHEAST OUT OF THE NORTHWEST FLOW. THE 00Z AND 06Z GFS BACKED OFF ON THE COOLING FOR THURSDAY...BUT NEW 12Z GFS MUCH COLDER TODAY AND LOOKED LIKE THE MODEL RUN FROM YESTERDAY. GFS DEPICTING 850MB TEMPERATURES AROUND +4C TO +7C WHILE THE ECMWF IS EVEN COOLER. TRIMMED BACK HIGH TEMPERATURES FOR THURSDAY BY ABOUT 5 DEGREES AND DEPENDING ON UPPER AIR PATTERN...MORE CLOUDS ON THURSDAY WOULD CAUSE HIGH TEMPERATURES TO BE EVEN COOLER THAN WHAT WE HAVE NOW. GFS MODEL WOULD DEPICT MORE SUN WHILE ECMWF WOULD SUGGEST A CLOUDIER PERIOD. DID LOWER MINIMUM TEMPERATURES A FEW DEGREES ON THURSDAY AND MAXIMUM TEMPERATURES ON FRIDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/ECKBERG WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT FRI JUN 2 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL DISTURBANCE...COMBINED WITH DAYTIME INSTABILITY...WILL BRING A CHANCE OF THUNDERSTORMS TO THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS MAY BE INTENSE ENOUGH TO PRODUCE HAIL AND WIND GUSTS OVER 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SINCE STORMS ARE EXPECTED TO BE ISOLATED AND BELOW SEVERE LEVELS... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-564-031100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS TO THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS MAY BE INTENSE ENOUGH TO PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. KIECKBUSCH WEATHER.GOV/GREENBAY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
328 PM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL WEST BLOOMFIELD 44.21N 88.96W
06/02/2006 E0.75 INCH WAUSHARA WI LAW ENFORCEMENT
REPORT RELAYED FROM PUBLIC.
&&
SRFThe Green Bay radar (KGRB), 48 km away, was scanning. The volume nearest the first event began at 21:19 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518039, 5518040, 5518041, 5518042, 5518043, 5518044.